Alert archive / Georgia / Severe Thunderstorm Warnings in 2007

Severe Thunderstorm Warning 99, NWS Tallahassee, FL

July 11, 20074 counties in Georgia

NWS Tallahassee, FL issued this severe thunderstorm warning at Jul 11, 2007, 8:35 PM EDT for 4 counties in Georgia. It was in force for 40 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 11, 2007, 8:35 PM EDT (00:35 UTC)
Expired
Jul 11, 2007, 9:15 PM EDT
In force
40 min
Issued by
NWS Tallahassee, FL
Area
Counties, with a storm outline in the text

Counties Baker County, GA, Decatur County, GA, Miller County, GA, Mitchell County, GA

The radar

The Tallahassee radar (KTLH), 82 km from the middle of the area, began a volume at 00:37 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Tallahassee Rgnl, FL (KTLH), launched 00:00Z, 0.6 hours before the alert went out and 82 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Tallahassee Rgnl, FL at 00:00Z on 2007-07-12Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1057 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Tallahassee Rgnl, FL at 00:00Z on 2007-07-12The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 14 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1057 J/kg
Mixed-layer CIN
-26 J/kg
Mixed-layer LCL
1573 m above ground
0-6 km bulk shear
19 kt
0-1 km storm-relative helicity
14 m²/s²
0-3 km storm-relative helicity
48 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS52 KTAE 120036
SVRTAE
GAC007-087-201-205-120115-
/O.NEW.KTAE.SV.W.0099.070712T0035Z-070712T0115Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TALLAHASSEE FL
835 PM EDT WED JUL 11 2007

THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHERN BAKER COUNTY IN SOUTHWEST GEORGIA...
  NORTHERN DECATUR COUNTY IN SOUTHWEST GEORGIA...
  SOUTHEAST MILLER COUNTY IN SOUTHWEST GEORGIA...
  SOUTHWEST MITCHELL COUNTY IN SOUTHWEST GEORGIA...

* UNTIL 915 PM EDT

* AT 833 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER TO GOLF BALL SIZE 
  HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED
  NEAR BELLVIEW...OR ABOUT 7 MILES EAST OF COLQUITT...AND MOVING SOUTHEAST
  AT 20 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  STEINHAM STORE BY 850 PM EDT...
  VADA AND MOUNT PLEASANT BY 900 PM EDT...
  SURF BY 910 PM EDT...

RELAY REPORTS OF SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE IN
TALLAHASSEE AT (8 5 0) 9 4 2 8 8 3 3. OR...YOU MAY CONTACT THE
NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT.
THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE.

LAT...LON 3121 8457 3108 8469 3093 8438 3114 8437

$$

22-BARRY

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tallahassee, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 11, 8:30 PM EDT, 5 minutes earlier.

Area forecast discussion, Jul 11, 8:30 PM EDT, 5 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TALLAHASSEE FL
830 PM EDT WED JUL 11 2007

.DISCUSSION...LATEST RUC ANALYSIS SHOWS A DECENT LOB OF ENERGY
STRETCHING FROM THE EASTERN PORTIONS OF THE CAROLINAS SOUTHWEST
INTO SOUTHERN GEORGIA AND INTO THE FLORIDA PANHANDLE. MSAS ALSO
PLACES A TROF IN THE SAME VICINITY AND THUNDERSTORMS HAVE LINED UP
ON THIS BOUNDARY WITHIN THE PAST FEW HOURS. SOME OF THE STORMS ARE
STRONG TO SEVERE AND WITH THE UPPER SUPPORT...THEY MAY LAST WELL
INTO THE EVENING. UPDATED THE ZONES EARLIER TO INCREASE POPS BUT MAY
NOT HAVE ADJUSTED THEM UP ENOUGH. WILL REVISIT THIS AND MAY SEND OUT
ANOTHER UPDATE SHORTLY.

&&

.MARINE...NO CONCERNS FOR THE COASTAL WATERS. WINDS AND SEAS WILL
REMAIN LOW OVERNIGHT.

&&

.AVIATION...DUE TO THE ONGOING CONVECTION ACROSS THE CWA THIS
EVENING...MOST OF THE TAF SITES ARE STILL NOT OUT OF THE WOODS FOR
EXPERIENCING A THUNDERSTORM DURING THE NEXT FEW HOURS...WHICH COULD
RAPIDLY DROP CONDITIONS FORM VFR TO IFR IN LITTLE TIME. THOSE SITES
WITH THE GREATEST PROBABILITY OF RECEIVING SUCH A STORM ARE ABY AND
PFN...WHILE DHN HAS THE BEST CHANCE OF ESCAPING THE CONVECTION
ALTOGETHER. FOR THE OVERNIGHT PERIOD ONCE THE STORMS HAVE COME TO AN
END...EXPECT PREVAILING VFR AT ALL SITES WITH JUST A BRIEF PERIOD OF
MVFR VIS POSSIBLE TOWARDS DAYBREAK.

&&

.TAE WATCHES/WARNINGS/ADVISORIES...
AL...NONE.
GA...NONE.
FL...NONE.
GMZ...NONE.

&&

AVIATION...GOULD
SHORT TERM...BARRY
Hazardous weather outlook, Jul 11, 5:13 AM EDT, 15 hours 22 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TALLAHASSEE FL
513 AM EDT WED JUL 11 2007

ALZ065>069-FLZ007>019-026>029-034-GAZ120>131-142>148-155>161-
GMZ730-750-755-765-770-775-121000-
COFFEE-DALE-HENRY-GENEVA-HOUSTON-INLAND WALTON-COASTAL WALTON-
HOLMES-WASHINGTON-JACKSON-BAY-CALHOUN-GULF-FRANKLIN-GADSDEN-LEON-
JEFFERSON-MADISON-LIBERTY-WAKULLA-TAYLOR-LAFAYETTE-DIXIE-QUITMAN-
CLAY-RANDOLPH-TERRELL-DOUGHERTY-LEE-WORTH-TURNER-TIFT-BEN HILL-
IRWIN-EARLY-MILLER-BAKER-MITCHELL-COLQUITT-COOK-BERRIEN-SEMINOLE-
DECATUR-GRADY-THOMAS-BROOKS-LOWNDES-LANIER-
APALACHEE BAY OR COASTAL WATERS FROM KEATON BEACH TO OCHLOCKONEE
RIVER FL OUT TO 20 NM-
COASTAL WATERS FROM APALACHICOLA TO DESTIN FL OUT 20 NM-
COASTAL WATERS FROM  OCHLOCKONEE RIVER TO APALACHICOLA FL OUT TO
20 NM-
COASTAL WATERS FROM  SUWANNEE RIVER TO KEATON BEACH OUT 20 NM-
WATERS FROM APALACHICOLA TO DESTIN FL FROM 20 TO 60 NM-
WATERS FROM  SUWANNEE RIVER TO APALACHICOLA FL FROM 20 TO 60 NM-
513 AM EDT WED JUL 11 2007 /413 AM CDT WED JUL 11 2007/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST ALABAMA...
SOUTHWEST AND SOUTH CENTRAL GEORGIA...AND THE FLORIDA BIG BEND
AND PANHANDLE...AND ADJACENT COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT...

AN UPPER LEVEL DISTURBANCE WILL MOVE SOUTHEAST ACROSS THE REGION
TODAY AND GENERATE SCATTERED SHOWERS AND STORMS...ESPECIALLY OVER
SOUTHEAST ALABAMA AND SOUTHWEST GEORGIA. A FEW OF THE STORMS COULD
BE STRONG THIS AFTERNOON WITH SMALL HAIL AND WIND GUSTS UP TO 40
MPH. HOWEVER...WIDESPREAD SEVERE WEATHER IS NOT ANTICIPATED AT
THIS TIME.

THERE IS A MODERATE RISK OF RIP CURRENTS ALONG THE FLORIDA BIG
BEND AND PANHANDLE BEACHES TODAY.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY...

A DEVELOPING UPPER LEVEL TROUGH...INCREASING DEEP LAYER MOISTURE
AND AN APPROACHING FRONT FROM THE NORTH WILL ENHANCE RAIN CHANCES
FRIDAY THROUGH SUNDAY. WIDESPREAD SEVERE WEATHER IS NOT ANTICIPATED
AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME...HOWEVER
EMERGENCY MANAGERS AND SPOTTERS SHOULD MONITOR THE WEATHER.

FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE
WEBSITE ON THE INTERNET AT WEATHER.GOV...THEN CLICK ON YOUR AREA
OF INTEREST ON THE NATIONAL MAP.

CAMP

In the hours before

Special weather statement, Jul 11, 6:05 PM EDT, 2 hours 30 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
605 PM EDT WED JUL 11 2007

GAZ126-127-112245-
LEE-WORTH-
605 PM EDT WED JUL 11 2007

...A SIGNIFICANT WEATHER ALERT IS IN EFFECT FOR LEE AND WORTH
COUNTIES IN SOUTHWEST GEORGIA...

* UNTIL 645 PM EDT

AT 600 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 7 MILES EAST OF LEESBURG...MOVING EAST AT 20 MPH.

SMALL HAIL...AND WINDS OF UP TO 40 MPH ARE EXPECTED WITH THIS STORM.

THIS STORM IS CAPABLE OF PRODUCING TORRENTIAL DOWNPOURS WHICH MAY
CAUSE LOCALIZED FLOODING OF STREETS AND LOW LYING AREAS...AND IS ALSO
PRODUCING FREQUENT CLOUD TO GROUND LIGHTNING. MOVE INDOORS
IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.

RELAY REPORTS OF SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE IN
TALLAHASSEE AT (8 5 0) 9 4 2 8 8 3 3. OR...YOU MAY CONTACT THE
NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT.
THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE.

17-GOULD
Special weather statement, Jul 11, 6:18 PM EDT, 2 hours 17 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
618 PM EDT WED JUL 11 2007

GAZ130-131-112300-
BEN HILL-IRWIN-
618 PM EDT WED JUL 11 2007

...SIGNIFICANT WEATHER ALERT IN EFFECT FOR BEN HILL AND IRWIN
COUNTIES...

* UNTIL 700 PM EDT

AT 616 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 9 MILES SOUTH OF
ROCHELLE TO 6 MILES NORTHWEST OF MYSTIC MOVING EAST AT 20 MPH.

THESE STORMS WILL BE NEAR...
  MYSTIC BY 625 PM EDT.
  FITZGERALD BY 640 PM EDT.

WINDS 40 TO 50 MPH ARE EXPECTED WITH THESE STORMS.

RELAY REPORTS OF SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE IN
TALLAHASSEE AT (8 5 0) 9 4 2 8 8 3 3. OR...YOU MAY CONTACT THE
NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT.
THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE.

22-BARRY
Special weather statement, Jul 11, 6:21 PM EDT, 2 hours 14 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
621 PM EDT WED JUL 11 2007

GAZ125-144-145-112315-
BAKER-DOUGHERTY-MITCHELL-
621 PM EDT WED JUL 11 2007

...A SIGNIFICANT WEATHER ALERT IS IN EFFECT FOR NORTHERN
BAKER...DOUGHERTY AND NORTHERN MITCHELL COUNTIES IN SOUTHWEST
GEORGIA ...

* UNTIL 715 PM EDT

AT 618 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 9 MILES EAST OF LEARY...OR 11 MILES NORTH OF
NEWTON...MOVING SOUTHEAST AT 10 MPH.

THIS STORM WILL BE NEAR...
  BACONTON BY 715 PM EDT.

UP TO DIME SIZE HAIL...AND WINDS OF 40 TO 50 MPH ARE EXPECTED WITH
THIS STORM.

THIS STORM IS FURTHERMORE CAPABLE OF PRODUCING TORRENTIAL DOWNPOURS
WHICH MAY CAUSE LOCALIZED FLOODING OF STREETS AND LOW LYING
AREAS...AND IS ALSO PRODUCING FREQUENT CLOUD TO GROUND LIGHTNING.
MOVE INDOORS IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE
KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH
TO BE STRUCK BY LIGHTNING.

RELAY REPORTS OF SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE IN
TALLAHASSEE AT (8 5 0) 9 4 2 8 8 3 3. OR...YOU MAY CONTACT THE
NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT.
THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE.

17-GOULD
Special weather statement, Jul 11, 7:19 PM EDT, 1 hour 16 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
719 PM EDT WED JUL 11 2007

GAZ144-145-120000-
BAKER-MITCHELL-
719 PM EDT WED JUL 11 2007

...A SIGNIFICANT WEATHER ALERT IS IN EFFECT FOR EASTERN BAKER AND
MITCHELL COUNTIES IN SOUTHWEST GEORGIA...

* UNTIL 800 PM EDT

AT 712 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR NEWTON...MOVING SOUTHEAST AT 25 MPH.

THIS STORM WILL BE NEAR...
  CAMILLA BY 755 PM EDT.

PEA SIZE HAIL...AND WINDS OF 30 TO 40 MPH CAN BE EXPECTED WITH THIS
STORM.

ALSO...FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS
STORM. MOVE INDOORS IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER
ONE KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE
ENOUGH TO BE STRUCK BY LIGHTNING.

RELAY REPORTS OF SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE IN
TALLAHASSEE AT (8 5 0) 9 4 2 8 8 3 3. OR...YOU MAY CONTACT THE
NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT.
THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE.

17-GOULD
Special weather statement, Jul 11, 8:17 PM EDT, 18 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
817 PM EDT WED JUL 11 2007

GAZ125-144-120115-
BAKER-DOUGHERTY-
817 PM EDT WED JUL 11 2007

...A SIGNIFICANT WEATHER ALERT IS IN EFFECT FOR BAKER AND DOUGHERTY
COUNTIES IN SOUTHWEST GEORGIA...

* UNTIL 915 PM EDT

AT 812 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR LEARY...OR 8 MILES SOUTHEAST OF MORGAN...
MOVING SOUTHEAST AT 15 MPH.

THIS STORM WILL BE NEAR...
  NEWTON BY 910 PM EDT.

DIME SIZE HAIL...AND WINDS UP TO 40 MPH ARE EXPECTED WITH THIS STORM
AS IT SLOWLY WEAKENS MOVING OUT OF CALHOUN COUNTY WHERE NICKEL TO
QUARTER SIZED HAIL HAVE ALREADY BEEN REPORTED.

THIS STORM IS CAPABLE OF PRODUCING TORRENTIAL DOWNPOURS WHICH MAY
CAUSE LOCALIZED FLOODING OF STREETS AND LOW LYING AREAS...AND IS ALSO
PRODUCING FREQUENT CLOUD TO GROUND LIGHTNING. MOVE INDOORS
IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.

RELAY REPORTS OF SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE IN
TALLAHASSEE AT (8 5 0) 9 4 2 8 8 3 3. OR...YOU MAY CONTACT THE
NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT.
THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE.

17-GOULD
Local storm report, Jul 11, 8:28 PM EDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
828 PM EDT WED JUL 11 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0812 PM     HAIL             LEARY                   31.48N 84.51W
07/11/2007  M1.00 INCH       CALHOUN            GA   TRAINED SPOTTER

            NICKEL TO QUARTER SIZED HAIL REPORTED ON WILDWOOD ROAD IN
            LEARY.

&&

GOULD

Nearby

Severe Thunderstorm Warnings in Georgia, 2007Every severe thunderstorm warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.